MAUDE Adverse Event Report: CONVATEC LTD AQUACEL FOAM; DRESSING, WOUND, HYDROPHILIC

CONVATEC LTD AQUACEL FOAM; DRESSING, WOUND, HYDROPHILIC
Model Number 420680
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Tissue Breakdown (2681)
Date of Event 04/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the available information, this event is deemed to be a reportable malfunction.This issue will be monitored through the post market product monitoring review process, standard operating procedure sop.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 1000317571.
 
Event or Problem Description
It was reported by registered nurse to company representative that our company's dressing was stuck to a wound and caused tissue loss upon removal.It was later confirmed that the dressing was used on a skin tear.When opened the another dressing it was found that it did not appeared to have that layer over the dressing that prevented adherence.Initially it was reported that the dressing's contact layer gels on contact with wound exudate to maintain a moist environment was missing.This would only leave the acrylic adhesive which stuck the foam to the polyurethane.However, later it was confirmed that there was nothing wrong with the foam as he initially thought.Also, it has been reported that the dressing had silicone layer.The photographs depicting the issue were received from the complainant.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: h6: investigation results under type of investigation, investigation findings, investigation conclusions h11: investigation summary: based on the available information, this event is deemed to be a reportable malfunction.A batch record review was completed and no discrepancies were found.No adhesive issues were identified.Aquacel foam adh 10x10cm(1x10) nai was manufactured under system application product (sap) code 1705399 and manufacturing lot number 4g00686 on 09 july 2024.Lot # 4g00686 was sterilized under work order (b)(4) and released on review of results of sterilization provided by sterilization company sterigenics.All of the results were within specification and products were released.Two photographs were received for this issue, and were evaluated in accordance with work instructions (wi).The complaint images confirm the expected product and lot.No images were provided showing the complaint issue.No nonconformity was identified during the manufacturing process of lot 4g00686.This is the only complaint for the affected lot registered within database.The complaint described that the aquacel foam dressing had stuck to the wound and caused further tissue loss on removal.The healthcare professional commented that when another dressing was opened, it was ¿found not to have the layer over the dressing that prevents adherence¿.It was questioned if the dressing has the aquacel contact layer that gels on contact with wound exudate was missing or if the dressing did not have this layer anymore.Further information was requested on the use of the dressing, confirming it was used on a skin tear and the removal technique was unknown.The product used was stock from the hospital ward.It was questioned if they were expecting an aquacel foam pro dressing versus aquacel foam adhesive, and the response was ¿we thought the aquacel foam had the silicone layer but on further research found that it was the foam lite dressing¿.In this case, it appears the healthcare professional (hcp) has used an aquacel foam adhesive dressing available as stock on a hospital ward, expecting it to have the silicone layer across the whole dressing, as per the foam lite dressing, and that the lack of the silicone contact layer has contributed to this dressing being stuck to the patient¿s wound.Harm was identified as tissue damage non penetrating wounds.The images confirm the aquacel foam adhesive dressing under complaint meets the expected appearance of an aquacel foam dressing, where the silicone trilaminate does not extend across the whole dressing pad.The trilaminate extends a small way onto the hydrofibre pad and has a window in the centre of the dressing pad so that the hydrofibre layer is exposed directly to the wound.No information was available for the duration of use, the status of the patient¿s skin or exudate levels, so not all circumstances of the dressing use were known.If a healthcare professional (hcp) has selected what they thought was the foam lite dressing, there may have been subtle differences in the removal technique for the aquacel foam adhesive dressing.Wound exudate levels are not known, but it is possible that the dressing has been able to adhere to the wound as it was not moist enough.Aquacel foam adhesive instructions for use (ifu) states ¿if you have difficulty removing the dressing, the dressing should be fully saturated with sterile saline or sterile water and the fluid allowed to soak into the dressing¿.The removal technique was not identified, so may not have been removed using the suggested method.Foam lite dressings have the silicone trilaminate layer across the whole dressing pad, which is a gentle adhesive that may be comparatively easier to remove than the aquacel foam adhesive dressing for this wound type.It is likely the expectation of the healthcare professional (hcp) for the aquacel foam adhesive dressing to have the features of the foam lite has affected the individual use and removal of the dressing from the patient.This issue will be monitored through the post market product monitoring review process, standard operating procedure (sop).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number.Reporting site: 1049092.Manufacturing site: 1000317571.
 
Event or Problem Description
To date no additional patient or event details have been received.

Brand Name
AQUACEL FOAM
Common Device Name
DRESSING, WOUND, HYDROPHILIC
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire, CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC
7815 national service road
suite 600
greensboro NC 27409
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key22026284
Report Number1000317571-2025-00040
Device Sequence Number21102613
Product Code NAC
UDI-Device Identifier00768455127115
UDI-Public00768455127115
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number420680
Device Lot Number4G00686
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2025
Supplement Date Received by Manufacturer07/08/2025
Initial Report FDA Received Date05/15/2025
Supplement Report FDA Received Date07/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown